MAUDE Adverse Event Report: Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass

Thoratec Corporation Thoratec® HeartMate 3® LVAS Implant Kit; Ventricular (Assist) Bypass
Model Number 106524US
Medical Device Problem Codes Infusion or Flow Problem (2964); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Low Blood Pressure/ Hypotension (1914); Pulmonary Edema (2020); Ventricular Fibrillation (2130)
Date of Event 08/29/2026
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that the patient had zero flow on the night of (b)(6) 2026 and the next morning.Log files were sent for review.The event log captured a drop in flow on(b)(6) 2026 around 23:00 with estimated flows hovering around the 2.4 to 2.5 lpm range.These lower flows continued throughout most of the log with zero flow noted on (b)(6) 2026 at 23:40.Flow recovered back into the 2 lpm range a few minutes later with continued low flow events.It was also noted that the fixed speed was changed multiple times during these low flow periods sometimes causing low speed advisory events.By the end of the data capture, the estimated flows were back into the 4 lpm range.The patient had an acute hypotension and loss of left ventricular assist device (lvad) flows (down to 1.7l).A transesophageal echocardiogram (tee) showed left ventricle (lv) completely decompressed/empty, right ventricle (rv) blown out/not moving flow.Carbon dioxide (co2) was up to 80s.Emergent right ventricular assist device (rvad) circuit exchanged with oxygenator.Ventricular fibrillation was noted and 1 shock was performed to normal sinus rhythm (nsr).Lvad flows restored, with rv/lv normal filling/size.Total resuscitation: 4 red blood cell count (rbcs), epinephrine x5 push dose sticks, 250 5% albumin x6, 50 lactated ringer's (lr), started iflolan.Stat bronchoscopy revealed large clot obstructing carina and red frothy pulmonary edema.Clot was unable to be extracted.
 
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted once the manufacturer¿s investigation is complete.

Brand Name
Thoratec® HeartMate 3® LVAS Implant Kit
Common Device Name
Ventricular (Assist) Bypass
Manufacturer (Section D)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer (Section G)
Thoratec Corporation
6035 stoneridge drive
pleasanton CA 94588
Manufacturer Contact
fredric gold
6035 stoneridge drive
pleasanton, CA 94588
+1(781)852-8207
MDR Report Key50885600
Report Number2916596-2026-2919666
Device Sequence Number9799669
Product Code DSQ
UDI-Device Identifier05415067039323
UDI-Public(01)05415067039323(17)280116
Combination Product (Y/N)N
Initial Reporter StateUT
Initial Reporter CountryUS
PMA/510(K) Number
P160054
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2026
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 09/24/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model Number106524US
Device Catalogue Number106524US
Device Lot Number11464190
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2026
Initial Report FDA Received Date09/24/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/20/2026
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age44 YR
Patient SexMale
Patient Weight140 LB